Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 228, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 19, 2007, 4:25 PM CDT for Gove County, Sheridan County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2007, 4:25 PM CDT (21:25 UTC)
- Expired
- Sep 19, 2007, 4:48 PM CDT
- In force
- 23 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Gove County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 110 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 2:38 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:50 PM CDT, 35 minutes earlier.
Area forecast discussion, Sep 19, 3:50 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 250 PM MDT WED SEP 19 2007 .DISCUSSION... MAIN FORECAST EMPHASIS WAS PLACED ON SVR POTENTIAL TONIGHT AND ON ADDITIONAL CONVECTIVE CHANCES SUN-MON. CURRENT SFC OBS INDICATE FRONTAL BOUNDARY STRETCHED ACROSS WESTERN KANSAS WHILE LATEST VIS IMAGERY SHOWS THE DENSE STATUS DECK THAT PERSISTED ACROSS THE CWA FOR MUCH OF THE DAY WAS STARTING TO ERODE. DAYTIME HEATING WILL SET THE STAGE FOR SVR TSTRM DEVELOPMENT WITH SB CAPES IN EXCESS OF 1000 J/KG. WSR-88D RADAR OUT OF DDC HAS ALREADY INDICATED ACTIVITY INITIATING JUST SOUTH OF THE CWA. WITH MEAN STORM MOTIONS OUT OF THE SOUTH...INSERTED HIGHEST POPS ACROSS THE SOUTHERN TIER OF COUNTIES. IN ADDITION...THIS AREA IS WHERE THE GREATEST INSTABILITY IS JUXTAPOSED TO DECENT SPEED AND DIRECTIONAL SHEER. EXPECT ANY ACTIVITY TO WEAKEN TONIGHT DUE TO THE LOSS OF DAYTIME HEATING. SO KEPT POPS SILENT GIVEN NO MID/UPPER SUPPORT TO GENERATE ADDITIONAL CONVECTION. HOWEVER UPSLOPE FLOW WILL LEAD TO STRATUS TO ONCE AGAIN DEVELOP ALTHOUGH SFC WINDS WILL REMAIN STRONG ENOUGH TO PRECLUDE ANY FOG MENTION. FOR THU...FRONTAL BOUNDARY WILL PUSH NORTH OF THE CWA LEAVING SOUTHERLY RETURN FLOW IN ITS WAKE. EXPECTING WARMER TEMPS AS THE STRATUS WILL ERODE BY MID MORNING CAUSING HIGHS TO REACH INTO THE UPPER 80S TO AROUND 90. VIGOROUS NORTHERN BRANCH UPPER TROUGH SWINGS ACROSS THE NORTHERN PLAINS FRI. A COLD FRONT TIED TO THIS SYSTEM WILL CROSS THE RGN FRI. MAIN UPPER DYNAMICS ASSOCIATED WITH A 100+ KT JET STREAK WILL REMAIN WELL NORTH OF THE CWA AND WITH DRIER AIR MOVING IN THE LLVLS...KEPT POPS SILENT. WITH WEAK CAA BEHIND THE FRONT TEMPS IN THE MID TO UPPER 80S LOOK REASONABLE. SOUTHERLY RETURN FLOW QUICKLY DEVELOPS SAT WHICH WILL RESULT IN SLIGHTLY WARMER CONDITIONS FOR SAT. WITH 850 HPA TEMPS IN THE MID 20S CELSIUS...HIGHS WILL REACH INTO THE UPPER 80S TO AROUND 90. WELL ADVERTISED UPPER LOW OVER SRN CA IS FORECAST TO LIFT NORTHEAST INTO THE ROCKIES SUN. WITH A SFC LEE TROUGH DEVELOPING IN THE AREA...BROAD BRUSHED SLIGHT CHANCE POPS ACROSS THE MAJORITY OF THE CWA. DID INSERT CATEGORICAL POPS TOWARD THE NEBRASKA BORDER SUN NIGHT AS THE COLD FRONT IS EXPECTED TO HANG UP THERE. OPERATIONAL GFS IS DEEPER AND NOT AS PROGRESSIVE AS THE ENSEMBLE MEAN IN REGARDS TO THE AFOREMENTIONED TROUGH OVER THE SOUTHWEST U.S. FOR NEXT WEEK. THE ECMWF AND CANADIAN ALSO FOLLOW THE SLOWER OPERATIONAL GFS TIMING WHICH INDICATES FROPA MON MORNING. DRIER AND COOLER AIR WILL FILTER INTO THE AREA ONCE THE FRONT CLEARS THE AREA SO CONTINUED THE TREND OF COOLER TEMPS IN THE 70S TO LOWER 80S MON AND TUE. THIS TROUGH WILL CONTINUE ITS PROGRESS TO THE EAST SO KEPT REMAINDER OF FCST DRY. HOWEVER THE GFS INDICATES A WEAK VORT MAX MOVING THROUGH THE ZONAL FLOW ALOFT TUE BUT KEPT SILENT POPS DUE TO UNCERTAINTY IN TIMING. && .AVIATION...FOR THE KGLD AREA AM EXPECTING TSRA TO DEVELOP ALONG THE WARM FRONT JUST EAST OF THE TERMINAL. CIGS WILL ALSO IMPROVE WITH VFR CONDITIONS EXPECTED THROUGH 09Z BEFORE SOUTHERLY WINDS AND PLENTY OF LOW LEVEL MOISTURE PRODUCE CIGS AROUND 500 FEET THROUGH 15Z. FOR THE KMCK AREA CIGS AROUND 2000 FT EXPECTED TO CONTINUE THROUGH THE AFTERNOON EAST OF THE WARM FRONT. TSRA POSSIBLE WITH RATHER QUICK STORM MOTIONS TO THE NORTHEAST AT 30 OR 35KTS. MVFR/IFR CONDITIONS EXPECTED SHORTLY AFTER 01Z OR SO WITH CIGS AROUND 500 FT OR LOWER POSSIBLE OVERNIGHT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK/DDT
Hazardous weather outlook, Sep 19, 11:47 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1047 AM MDT WED SEP 19 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1047 AM MDT WED SEP 19 2007 /1147 AM CDT WED SEP 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER MUCH OF THE TRI-STATE AREA. SOUTHEAST WINDS WILL TRANSPORT INCREASING LOW LEVEL MOISTURE AND INSTABILITY INTO THE AREA. WIND SHEAR WILL BE FAVORABLE FOR THUNDERSTORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS TO BE THE PRIMARY THREAT. TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. DDT
In the hours before
Special weather statement, Sep 19, 3:16 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 216 PM MDT WED SEP 19 2007 KSZ028-029-192115- GOVE-LOGAN- 316 PM CDT WED SEP 19 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS... AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR SCOTT CITY MOVING NORTH AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THEDE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:31 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.